Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 258, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Nov 25, 2021, 8:27 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2021, 8:27 PM PST (04:27 UTC)
- Expired
- Nov 26, 2021, 3:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
924 WHUS76 KSEW 260427 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 827 PM PST Thu Nov 25 2021 PZZ132-261230- /O.NEW.KSEW.SC.Y.0258.211126T0427Z-211126T1900Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PST FRIDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-261100- /O.NEW.KSEW.SC.Y.0258.211126T0427Z-211126T1100Z/ Northern Inland Waters Including The San Juan Islands- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST FRIDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 3 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-261000- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211126T1000Z/ Puget Sound and Hood Canal- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 2 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-261200- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211126T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...Seas 9 to 11 ft at 14 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-170-173-261230- /O.CON.KSEW.SC.Y.0256.000000T0000Z-211127T0200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... * WHAT...Seas 11 to 14 ft at 15 seconds. * WHERE...Coastal Waters from Cape Flattery to Point Grenville out 60 nm. * WHEN...Until 6 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ156-176-261230- /O.CON.KSEW.SC.Y.0257.000000T0000Z-211127T0200Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... * WHAT...Seas 11 to 14 ft at 15 seconds. * WHERE...Coastal Waters from Point Grenville to Cape Shoalwater out 60 nm. * WHEN...Until 6 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-261230- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211127T0200Z/ Grays Harbor Bar- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY... * WHAT...Rough bar conditions. Combined seas 10 to 13 ft with breakers likely. * WHERE...Grays Harbor Bar. * WHEN...Until 6 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL DETAILS...Maximum ebb currents occurred around 8 PM this evening and will occur around 915 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ131-261230- /O.CON.KSEW.SC.Y.0255.211126T0700Z-211126T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- 827 PM PST Thu Nov 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 11 PM this evening to 10 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
473 WHUS76 KSEW 261100 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 300 AM PST Fri Nov 26 2021 PZZ132-261200- /O.CAN.KSEW.SC.Y.0258.000000T0000Z-211126T1900Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 300 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased to below small craft criteria. $$ PZZ131-261200- /O.CAN.KSEW.SC.Y.0255.000000T0000Z-211126T1800Z/ Central U.S. Waters Strait Of Juan De Fuca- 300 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds remain light and below small craft criteria. $$ PZZ133-261200- /O.EXP.KSEW.SC.Y.0258.000000T0000Z-211126T1100Z/ Northern Inland Waters Including The San Juan Islands- 300 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... Winds have eased to below small craft criteria. $$ PZZ130-261900- /O.EXT.KSEW.SC.Y.0255.000000T0000Z-211127T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 300 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Seas around 10 ft at 14 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-170-173-261900- /O.EXT.KSEW.SC.Y.0256.000000T0000Z-211127T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- 300 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Seas 10 to 12 ft at 14 seconds. * WHERE...Coastal Waters from Cape Flattery to Point Grenville out 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ156-176-261900- /O.EXT.KSEW.SC.Y.0257.000000T0000Z-211127T0600Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 300 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Seas 10 to 12 ft at 14 seconds. * WHERE...Coastal Waters from Point Grenville to Cape Shoalwater out 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-261900- /O.CON.KSEW.SC.Y.0255.000000T0000Z-211127T0200Z/ Grays Harbor Bar- 300 AM PST Fri Nov 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Combined seas 10 to 13 ft with breakers likely. Bar conditions rough. Maximum ebb currents will occur around 915 AM and 9 PM today. * WHERE...Grays Harbor Bar. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 2:25 PM PST, 6 hours 2 minutes earlier.
Area forecast discussion, Nov 25, 2:25 PM PST, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
225 PM PST Thu Nov 25 2021
.SYNOPSIS...Rain from the first in a series of atmospheric river
like events continues to move into the Western Washington area
this afternoon. We do anticipate a short break between each of
the systems with the second expected to move through the area
Sunday and the third Tuesday. Area rivers are expected to rise
from each of these events. In addition to rainfall we expect
breezy conditions as next two system move into the area.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...Rain will continue to move
into the area through the rest of the day today before gradually
tapering off. Some lingering light showers are expected to remain
in the area Friday but conditions will mostly be dry for the area
as a whole. Snow levels will continue to lower through Friday
night where they are expected to be between 4000 and 5000 feet by
early Saturday morning.
This low point in the snow levels is currently forecasted to be
before precipitation from the next system moves in, but not by
much. With easterly winds through the passes snow levels could
stay low enough long enough for some snow or a wintery mix to
occur at pass level. This will be very dependent on the exact
timing of the next system moving in as well as how persistent the
winds are. If you have plans to go over the passes Friday night
into Saturday morning make sure to stay up to date on the
forecast and check conditions before heading out as it could be
icy. Snow levels are expected to rise to above 9000 feet for most
of the area by Saturday night as this system moves through. This
weekend system is trending wetter than previous forecasts. With
1-2 inches of rain expected in the lowlands Saturday-Sunday
(possibly lower in the heavily rain shadowed areas). As well as
2-4 inches in the mountains. This amount of rain will cause area
rivers to rise, with a few expected to reach flood stage. See
hydrology section below for more details.
In addition to the flood potential we are also experiencing
conditions that are favorable for landslides to occur. Due to the
persistent wet weather this month and additional rainfall occuring
today and this weekend soils are unstable. Take caution if
traveling through areas that have the potential for slides to
occur.
Butwin
.LONG TERM /MONDAY THROUGH THURSDAY/...We are not expecting a true
break in weather between the weekend system and the on on
Tuesday/Wednesday as a shortwave is expected to move through the
area. The aforementioned system on Tuesday will bring another
round of rain and high snow levels to the area. There is a lot of
uncertainty in what the impacts of this system could be for the
area. There is the usual uncertainty that in terms of the track of
the system as well as the strength. But then there is the
compounded uncertainty as to how the area (mostly the rivers) will
have responded to the previous two systems. As we get through the
system today and especially the weekend system we will have a
better idea as to what kind of impacts this third system could
have.
Butwin
&&
.AVIATION...A frontal system is moving slowly through Western
Washington this afternoon and evening. Rain and lowering cigs will
give areas of MVFR conditions with local IFR conditions and the
mountains will be obscured. Westerly flow aloft. Fairly strong low
level southerlies will ease this evening. 19
KSEA...The rain took a little while to get here, but conditions will
be wet with lowering cigs through this evening. Friday will dry out
with pretty good conditions in the afternoon--a break between
fronts.
&&
.MARINE...A frontal system over Western Washington late this
afternoon will keep gale warnings up for the typically windier
areas. Winds will ease tonight and Friday between weather systems.
Another frontal system system will move slowly through the area
Saturday afternoon through Sunday for another round of pretty decent
southerly winds--although the parent surface low pressure centers
are tracking way up toward Juneau and these systems are not
especially strong considering it is November. 19
&&
.HYDROLOGY...Three wet frontal systems will move through Western
Washington over the next week. The cumulative effect will be to
bring a threat of river flooding at times, especially for rivers
flowing off the Olympics and central and northern Cascades.
For the first system, currently moving through the area, a Flood
Watch is in effect for the Skokomish River in Mason County as well
as the Nooksack River in Whatcom County and the Skagit River in
Skagit County. Minor flooding is possible for these rivers on
Friday. Other rivers to watch are the Bogachiel River in Clallam
County, the Stillaguamish River in Snohomish County and the
Snoqualmie River in King County. These river are expected to rise
sharply tonight but should fall a little short of flood stage.
A second, somewhat wetter system looks to affect the area later
Saturday through Sunday. This will bring a renewed and somewhat
broader threat for river flooding. Rivers flowing out of the
Olympics and the central and northern Cascades will need to be
monitored. Any river flooding that does occur is expected to be
minor although the Skagit and Nooksack could see a brief period of
moderate flooding. A Hydrologic Outlook has been issued.
A third wet and warm frontal system will potentially affect the
region Tuesday into Wednesday for possible additional river
flooding concerns. 16
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch from Friday morning through Saturday morning for
Cascades of Whatcom and Skagit Counties-Western Whatcom
County.
Flood Watch from 10 PM PST this evening through late Saturday
night for Hood Canal Area-Lower Chehalis Valley Area-
Olympics.
Wind Advisory until 6 PM PST this evening for Admiralty Inlet
Area-San Juan County-Western Skagit County-Western Whatcom
County.
PZ...Small Craft Advisory until 6 PM PST Friday for Grays Harbor Bar.
Small Craft Advisory from 6 PM this evening to 6 PM PST Friday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until 6 PM PST this evening for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning until 7 PM PST this evening for Admiralty Inlet-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory until 4 AM PST Friday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 11 PM this evening to 10 AM PST Friday
for Central U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 2 AM PST Friday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:49 PM PST | Gale Watch | SEW | 13 hr | |
| Nov 26, 2:49 PM PST | Small Craft Advisory | SEW | 48 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.